Gluten free info for t3 needed

Hi, I have been treated with t4 for 20 years and have recently had some health issue which raised my level of concerns. I was hospitalized for 5 days and after numerous test and several blood transfusions I was diagnosed with Pernicious Anemia and celiac disease all Autoimmune diseases. I 'am severly obese and after hospitalized I gained another 50 pounds. I started looking into t3 as a solution for my obesity. I can not seem to find a gluten free solution because the price is so much higher for good quality t3 with information readily available. I bought the uni-pharma no english information about this product and I have been having symptoms of maybe wheat or gluten contamination but have only been using for a couple of days. I would appreciate any help or advice with finding a gluten free cheap solution for t3.

21 Replies

  • Hi, welcome. :)

    First things first, you may be right and T3 may be the answer. But what evidence do you have that it will be? What dose of levothyroxine do you currently take? Do you have any recent thyroid blood test results to share? Are you now on a completely gluten free diet? How often are you having B12 injections? What are your ferritin and Vit D levels looking like?

    Yes, that's a lot of questions - but I sense you're trying to solve lots of problems all at the same time and possibly don't have much of a plan for how to tackle each one. I apologise if I'm wrong. :) It's not widely understood that Coeliac can cause obesity (particularly by doctors).

    Re unipharma T3 what symptoms are you experiencing? How much are you taking? It is gluten free but does contain lactose, which is something some coeliac folk find they have to avoid for a while.

  • Oh, and are you in the U.S.? I'm guessing by your spelling. It makes a difference to the advice given as we're a UK-based support site. We'll still help if we can, but you won't want us wittering on about the NHS. :)

  • <source name removed by admin> online Store will sell without a prescription. Here's a link to follow just copy and paste to your browser. One thing it took 28 days to receive my order of one package of 30 count so make sure you have a months supply so you don't run out.

    T3 UNI-PHARMA (liothyronine sodium)

    Price: $12.98

  • Why do you pay $12.98 for a box of Uni Pharma and above all you wait for it for a whole month?! There is a main supplier of it is Greece which is much cheaper and (at least in UK) orders sometimes arrive in just 3 days.

  • Please send info or a link where I can get it cheaper.

  • Sent you PM.

  • Plz pm me any reliable source where i can buy NDT without prescription..TIA

  • I'm in the U.S and I have no evidence that the t3 will work but after you reach 367 pounds your willing to do anything that will help. My symptoms are better today. The first couple days my stomach was upset after I took it,but I'm also taking orlistat over the counter to help with weight-loss .I take 200 mcg. of levothyroxine a day and my blood test a few months ago were in balance. I have been completely gluten free for about 10 months and I take a B12 injection once every month. I'm not sure about the ferritin or the vitamin D but in the past the doctor prescribed me vitamin D. I have not had any testing for the vitamin D in years. As for the t3 I started taking 25 ug daily for 3 days now. I'm feeling energized but was mainly taking for weight-loss.

  • I'm just picking up on a little something you said here. I do have Coeliac disease, have been diagnosed over 40 years so know gluten free pretty well :-) I have just purchased T3 which I have been informed is definitely gluten free, the Turkish version. But you mentioned that you are using Orlistat to lose weight. I recall reading about Orlistat some time ago (I wouldn't use it myself)

    These side effects below are mentioned on the NHS (UK) website and I wonder if this is what you're experiencing as some of the symptoms described are similar to symptoms of being 'glutened' When I was first diagnosed with Coeliac Disease, the 'explosive motions' were described as 'steatorrhea' which describes the fat which is undigested and ends up in the toilet. Its very unpleasant and has a distinctive smell and Orlistat would appear to create a similar effect.

    So just wondering if it could be the Orlistat causing your issues?

    'Are there any side-effects with orlistat?

    The main side-effects are caused by the fat which is passed out with your stools (faeces). You may get fatty smelly stools, urgency to get to the toilet, oily spotting on your underclothes, and excess wind. These side-effects are less likely if you eat a low-fat diet. They tend to settle with time, possibly because if they occur they remind you that you should be eating a low-fat diet. Other side-effects are rare.'

    Also if you are having those issues, its possible that you are also not absorbing whichever thyroid medication you are taking, hence it won't be very effective. Until the gut lining heals properly after Coeliac diagnosis, there will still be malabsorption of food and medication.


    Denis Milden gave you details of the on-line pharmacy for B12 injections - see the above link ....

  • Hi elelliot, there is a list of T3's at the bottom of this page. Some seem to contain a starch made from corn and some have no ingredient list but you may be able to find out since you have the names. Are you going straight to T3 only or are you adding it to your Levo? You can find out what you need to know at this website.

  • Join the 'Recovering with T3' forum on Facebook. There are lots of folk with similar issues and will be able to help you. There are lots of folk on there from around the world, so your location doesn't matter.

    The forum is based on Paul Robinsons T3 protocol. I've had huge success with it and everything is level, weight maintained, feeling great, looking and feeling great. Well worth investigating :)

  • And there are others who had issues finding gluten free t3. Someone on the forum will know X

  • Greek T3 Uni Pharma doesn't contain gluten. Starch in it is made from corn and potato, both gluten free.

  • I also have hashimotos. celaics, and other autoimmune diseases, mast cell activation syndrome, connective tissue disease and many type IV contact skin allergies, to chemicals, and metals that are in many medicines.

    One of my type Iv allergies are to cobalt, which is in the makeup of all B-12. SO, I'm not to have any t B-12 or ingest it, or it causes severe debilitating contact dermatitis. I have no Doctors here in the US to understand all this. My B12 levels have shown high levels in the past, which I have read that can be a sign of anemia.

    There are compounding pharmacies on line. One in Washington State I believe. But I have so many allergies to things in medicines.

  • Hi Oliviia

    As far as I am aware, B12 is absolutely essential for normal human health and ultimately for life itself - a lack of B12 will ultimately kill you - slowly. B12 is naturally occurring in meat, fish and dairy so unless you are a total vegetarian and take particular care to avoid ingesting any B12 (including vitamin tablets), you will be getting B12 in some form anyway. Also B12 (cyanocobalamin) is often added to MANY foods - read labels.

    If your B12 levels have shown high in the past, then you probably do not have anaemia. Have you been tested for pernicious anaemia? Antibodies to parietal cells or intrinsic factor?

    You may find that you will do better ensuring that you take hydroxycobalamin or, better yet, methylcobalamin and NOT cyanocobalamin which is a synthetic (man-made) version of B12. It is entirely possible that you are having a reaction to the cyanide in B12 that is added to many foods. It would only be tiny quantities but you seem to be very sensitive. If you are this sensitive, then avoid folic acid (also man-made!) and ensure that you only take folate or the reduced forms as in 5-methyltetrahydrofolate - 5-MTHF.

  • I do a compounded thyroid with combination T3/T4 that is porcine-based. The first doctor I had did it without additives, but I moved and had to use a different pharmacist so now they use rice as a substrate, not my preference (I would prefer grain-free) but at least it isn't dairy, gluten or soy, all of which I have problems with.

    So anyway, my recommendation is to find a compounding pharmacy. You probably also have to convince your doctor of this, since they will have to send in the prescription. Good luck!

  • I contacted the website that sells Uni-Pharma T3 a while back, about gluten content. The responder told me that the product does not contain gluten from wheat/barley/rye. I would suggest that you ask yourself, since information about gluten is not on the website ... they should include it.

  • Samartin- thanks for the reply. I have a allergy to cobalt which is a metal and a natural mineral. Colbalt is in all types of B-12. This type IV allergy, is found through skin patch testing by a dermatologist. It is the Same type of reaction as to nickel, where people have to eat a low nickel diet. And the same type of reaction as poison ivy, but mine is to cobalt.

    It doesn't what form of B12 is taken, it all has cobalt in it. It casues debilitating skin reactions that causes infections and staff.

  • i am in the us..there is only one kind..paddock, that has no corn or dairy and in the us, you cannot get it without a prescription, not online either. I am using uni pharma and it has corn and lactose, i see no gluten.

  • Uni Pharma is without gluten.

You may also like...